Doctor insights on:
Sudden Bad Body Odor
Sudden BAD body odor (underarm & vagina) & very oily/stringy/itchy hair. Started after switching from BC pill to IUD. Could they be related? Any tips?
Find cause to RX: If your odor is caused by poor hygiene, you should be able to improve it by washing body, hair and clothes more regularly and using deodorants. Sometimes it can be from dental problems so if it seems related to the mouth, see your dentist. Sometimes it is related to what you have eaten/drunk so be careful to avoid strong-smelling things even alcohol. If these measures fail, see your doctor. ...Read more
Tough call: I have no immediate answer for you other than making an appointment with your primary doctor as soon as you can. Please let me know what develops. ...Read more
Metabolic testing: Sometimes persistent body odors that do not respond to frequent bathing may be secondary to secreting some metabolic substance. Ask your doctor to run some screening metabolic studies to see if that helps explain your unusual odor. ...Read more
Body : Body odor is typically caused by the growth of bacteria on the skin made worse by perspiration or sweating. A few things you can try at home are: -bathe daily or twice a day -choose shoes, socks and clothing made of natural fibers which allow your skin to breathe -rotate shoes to allow them to dry in between wear and change sock often -use antiperspirants nightly -eliminate foods from your diet that may increase body odor such as garlic, onions, and heavily spiced food if over-the-counter antiperspirants or deodorants are not helping, talk to your doctor about prescription strength ones. Antiperspirants block the sweat pores and work best when applied at night to clean, dry skin in the areas most prone to sweating. Deodorants usually contain alcohol to keep bacteria from growing and perfumes to mask the smell. If you are suddenly sweating more than usual, having night sweats or if your body odor has changed, you should see your doctor as soon as possible since this could indicate a more serious medical problem. ...Read more